Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The stable rank of full corners in C*-algebras

Author: Bruce Blackadar
Journal: Proc. Amer. Math. Soc. 132 (2004), 2945-2950
MSC (2000): Primary 46L05; Secondary 19B10
Published electronically: June 2, 2004
MathSciNet review: 2063114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a treatment of Rieffel's theory of stable rank for C*-algebras in terms of left invertibility of generalized nonsquare matrices, and prove that if $p$is a full projection in a unital C*-algebra $A$, then the stable rank of the corner $pAp$ is at least as large as the stable rank of $A$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 19B10

Retrieve articles in all journals with MSC (2000): 46L05, 19B10

Additional Information

Bruce Blackadar
Affiliation: Department of Mathematics/084, University of Nevada, Reno, Reno, Nevada 89557

PII: S 0002-9939(04)07148-5
Keywords: C*-algebra, stable rank
Received by editor(s): November 20, 2002
Published electronically: June 2, 2004
Additional Notes: This work was supported by NSF grant DMS-0070763
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia